Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 8, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 12, 2005, 9:06 AM PST. It took effect at Nov 12, 2005, 10:00 PM PST. It was in force for 44 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2005, 9:06 AM PST (17:06 UTC)
- In effect from
- Nov 12, 2005, 10:00 PM PST
- Expired
- Dec 26, 2005, 9:11 PM PST
- In force
- 44 days
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 121706 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 906 AM PST SAT NOV 12 2005 ORZ001-WAZ021-130715- /O.NEW.KPQR.HW.W.0008.051113T0600Z-051113T1400Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... RAYMOND...LONG BEACH...CATHLAMET 906 AM PST SAT NOV 12 2005 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SUNDAY FOR THE SOUTH WASHINGTON AND NORTH OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SUNDAY. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT ON THE SOUTH WASHINGTON AND NORTH OREGON COASTS AS A STRONG PACIFIC WARM FRONT MOVES THROUGH THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE STRONG WIND AS WELL. THE WINDS ARE EXPECTED TO EASE LATER SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS76 KPQR 130408 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 808 PM PST SAT NOV 12 2005 ORZ002-131400- /O.EXA.KPQR.HW.W.0008.051113T0600Z-051113T1400Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 808 PM PST SAT NOV 12 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST SUNDAY FOR THE CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST SUNDAY. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT ON THE CENTRAL OREGON COAST AS A STRONG PACIFIC WARM FRONT MOVES THROUGH THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE ON THE HEADLANDS AND EXPOSED BEACHES AND JETTIES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE STRONG WIND AS WELL. THE WINDS ARE EXPECTED TO EASE LATER SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ001-WAZ021-131400- /O.CON.KPQR.HW.W.0008.051113T0600Z-051113T1400Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... RAYMOND...LONG BEACH...CATHLAMET 808 PM PST SAT NOV 12 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TONIGHT ON THE SOUTH WASHINGTON AND NORTH OREGON COASTS AS A STRONG PACIFIC WARM FRONT MOVES THROUGH THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE ON THE HEADLANDS AND EXPOSED BEACHES AND JETTIES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SOME SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE LATER SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 131341 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 541 AM PST SUN NOV 13 2005 ORZ001-002-WAZ021-131445- /O.EXP.KPQR.HW.W.0008.000000T0000Z-051113T1400Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 541 AM PST SUN NOV 13 2005 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. STRONG SOUTH WINDS HAVE DECREASED BELOW WARNING LEVELS. GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WILL STILL OCCUR THIS MORNING... ESPECIALLY ALONG THE NORTH AND CENTRAL OREGON COAST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 12, 8:30 AM PST, 36 minutes earlier.
Area forecast discussion, Nov 12, 8:30 AM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST SAT NOV 12 2005
.SYNOPSIS...A LOW PRESSURE AREA WILL MOVE TOWARD VANCOUVER ISLAND
TONIGHT TO SWING A STRONG WARM FRONT INTO THE PACIFIC NORTHWEST THIS
WILL BRING WIND GUSTS TO AROUND 60 MPH TO THE NORTH OREGON COAST AND
THE SOUTH WASHINGTON COAST AND WILL INCREASE PRECIPITATION OVER THE
FORECAST AREA AGAIN WHILE RAISING FREEZING LEVELS. THIS IS AN ACTIVE
WEATHER PATTERN THAT WILL CONTINUE ACROSS THE PACIFIC NORTHWEST
THROUGH THE WEEKEND...WITH RISING SNOW LEVELS OVER THE CASCADES
TONIGHT AND SUN. DRY WEATHER IS EXPECTED FOR NEXT WEEK. WILLSON
&&
.SHORT TERM...NATIONAL WEATHER SERVICE RADAR SHOWS SHOWERS STILL
SPREADING INLAND INTO THE FORECAST AREA THIS MORNING BUT THE
INTENSITY HAS DIMINISHED AND WILL END THE SNOW ADVISORY. MODELS
SHOW THE AIR MASS STABILIZING A WEAK RIDGE ALOFT SHIFTS INLAND.
OVERRUNNING PRECIPITATION AHEAD OF THE NEXT SYSTEM SHOULD BEGIN TO
MOVE INTO THE AREA DURING THE AFTERNOON. A SURFACE LOW PRESSURE AREA
WILL MOVE TOWARD VANCOUVER ISLAND TONIGHT TO SWING A STRONG WARM
FRONT INLAND WITH THE MESOETA AND GFS SHOWING A TIGHT SURFACE
PRESSURE GRADIENT ALONG THE COAST WITH AROUND 12 MILLIBARS THE CALIF
BORDER TO ASTORIA FROM AROUND 06Z TO 14Z TONIGHT WITH OVER 60 KTS
INDICATED AT 925 MILLIBAR LEVEL SO WILL ISSUE A HIGH WIND WARNING FOR
THE NORTH OREGON AND SOUTH WASHINGTON COAST.. SOME GUSTY WINDS LIKELY
INLAND LATER TONIGHT INTO SUN AS THE SURFACE GRADIENT BECOMES
SOUTHERLY BEHIND THE COLD FRONT. EXPECT SNOW TO INCREASE THIS EVENING
IN THE CASCADES WITH STRONG OVERRUNNING. SNOW LEVELS WILL BEGIN
AROUND 4000 FEET BUT JUMP TO AROUND 6000 FEET LATER TONIGHT SO WILL .
LIKELY SEE SNOW ADVISORY AMOUNTS ABOVE 4000 FEET FOR THIS EVENING
ESPECIALLY S WA AND FAR N OREGON CASCADES. WESTERLY FLOW ALOFT WILL
KEEP PRECIPITATION COMING SUNDAY THEN HEIGHTS WILL RISE MON AS THE
FLOW BUCKLES AND AN OFFSHORE UPPER LEVEL RIDGE MOVES TOWARD THE
COAST. WILLSON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MODELS CONTINUE TO SHOW PATTERN SHIFT WITH MEAN RIDGE ESTABLISHING
AND BUILDING OVER W COAST. EURO/GFS VERY STRONG WITH RIDGE FOR NEXT
WEEK. 00Z CANADIAN STILL SHOWING WEAK SYSTEM MOVING THROUGH NW FLOW
ON TUE. WILL GO WITH GFS/EURO AS 12Z RUNS STILL SUPPORT STRONG
RIDGE. WILL LEAVE LINGERING SHOWERS MON NIGHT N PART BEFORE SURFACE
HIGH BUILDS OVER AREA. AS SKIES CLEAR AREAS OF VALLEY DEVELOP LATE.
WARM AIR ALOFT WITH RIDGE WILL SUPPORT VALLEY FOG/LOW CLOUDS ALL
WEEK. WITH MID NOV CLOUDS/FOG WILL PERSIST MOST OF DAY. MOUNTAINS
AND COAST EXCELLENT WEATHER WITH WARM TEMPS FOR MID NOV. HAVE MADE
ADJUSTMENTS TO TEMPS FOR THE WEEK COOLER NIGHT TEMPS ALL AREAS. WILL
NEED TO CUT DAYTIME TEMPS INLAND VALLEYS BUT WARM COAST AND MOUNTAINS
ABOVE GUIDANCE. KOSOVITZ
&&
.AVIATION...CURRENT TAFS COVER EXPECTED CONDITIONS FOR THE NEXT 24
HOURS.
&&
.MARINE...GALE FORCE WINDS ON TRACK FOR TONIGHT AS WARM FRONT
APPROACHES. MODELS A BIT WEAKER WITH DEPTH OF SURFACE LOW BUT
GRADIENT AND LOW LEVEL WIND FIELD REMAIN FAVORABLE OVER THE COASTAL
WATERS. LARGE SWELL OF 18-20 FEET THIS MORNING WILL SLOWLY SUBSIDE
THROUGH SUN. HIGH SURF CONDITIONS EXPECTED TO END LATER THIS MORNING.
&&
.PRELIMINARY POINT POPS
AST 8+765 PDX 79674 SLE 69774 EUG 68773
&&
.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...GALE WARNING CAPE SHOALWATER TO FLORENCE TONIGHT.
SNOW ADVISORY N OREGON AND S WA CASCADES.
HIGH SURF ADVISORY S WA AND N AND CENTRAL OREGON COAST
THROUGH 10 AM TODAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE SHOALWATER TO
FLORENCE TODAY.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH TONIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 12, 5:07 AM PST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 507 AM PST SAT NOV 12 2005 ORZ003>010-012-WAZ020-022-023-039-040-131315- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 507 AM PST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AND FOOTHILL PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ011-013-WAZ019-131315- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 507 AM PST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCADE PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ001-002-WAZ021-131315- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 507 AM PST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
Nearby
High Wind Warnings in Oregon, 2005High Wind Warnings in Washington, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.